MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the mildly tortuous and moderately calcified proximal right coronary artery.A 15mm x 3.50mm wolverine coronary cutting balloon was selected for use.During procedure, the wolverine coronary cutting balloon was advanced onto the guidewire but the shaft broke before it entered the hemostasis valve.The break occurred outside the patient body.The device was simply pulled out.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the mildly tortuous and moderately calcified proximal right coronary artery.A 15mm x 3.50mm wolverine coronary cutting balloon was selected for use.During the procedure, the wolverine coronary cutting balloon was advanced onto the guidewire but the shaft broke before it entered the hemostasis valve.The break occurred outside the patient body.The device was simply pulled out.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Balloon, blades and pads: a visual examination identified that the balloon wings were found to be wrapped.There were no issues noted with the balloon material.All blades were securely bonded and no damage to the blades were noted.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the marker bands.A visual and tactile examination was completed on the shaft of the device.A hypotube break was identified at approx.80.4 cm distal from the strain relief.The portion of the hypotube distal from the break point had multiple kinks present.Shaft polymer extrusion: a visual and tactile examination was completed, and no issues were noted.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11845276
Report Number2134265-2021-06446
Device Sequence Number19689342
Product Code NWX
UDI-Device Identifier08714729888376
UDI-Public08714729888376
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0026278240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE- PROWATER; GUIDEWIRE- PROWATER